Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 48, NWS Austin/San Antonio, TX

April 24, 2019DeWitt County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2019, 6:25 PM CDT for DeWitt County, Lavaca County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2019, 6:25 PM CDT (23:25 UTC)
Expired
Apr 24, 2019, 7:00 PM CDT
In force
35 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeWitt County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 11:51 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2019-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2019-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1393 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

917 
WUUS54 KEWX 242325
SVREWX
TXC123-285-250030-
/O.NEW.KEWX.SV.W.0048.190424T2325Z-190425T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
625 PM CDT Wed Apr 24 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  DeWitt County in south central Texas...
  Lavaca County in south central Texas...

* Until 730 PM CDT.

* At 625 PM CDT, severe thunderstorms were located along a line
  extending from near Hochheim to near Weesatche, moving northeast at
  30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cuero, Yoakum, Hallettsville, Thomaston, Ezzell, Sublime, Speaks,
  Worthing, Koerth, Edgar, Terryville, Meyersville, Mont, Sweet Home,
  Arneckville, Vsetin, Vienna, Concrete and Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2906 9694 2910 9698 2887 9730 2892 9741
      2889 9747 2924 9739 2956 9678 2934 9656
TIME...MOT...LOC 2325Z 242DEG 26KT 2927 9730 2876 9745 

HAIL...1.00IN
WIND...60MPH
 
$$

HUFFMAN
1 follow-up statement
256 
WWUS54 KEWX 250000
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
700 PM CDT Wed Apr 24 2019

TXC123-285-250010-
/O.CAN.KEWX.SV.W.0048.000000T0000Z-190425T0030Z/
DeWitt TX-Lavaca TX-
700 PM CDT Wed Apr 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR DEWITT AND LAVACA COUNTIES IS
CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with these thunderstorms.

LAT...LON 2906 9694 2910 9698 2887 9730 2892 9741
      2889 9747 2924 9739 2956 9678 2934 9656
TIME...MOT...LOC 2359Z 242DEG 26KT 2939 9705 2888 9720 

$$

PLATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:19 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 24, 6:19 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
619 PM CDT Wed Apr 24 2019

.UPDATE...
The severe threat has decreased west of the surface boundary and we
have cancelled the Severe Thunderstorm Watch for all counties except
De Witt, Lavaca, and Fayette. The line of thunderstorms continues to
move through this area with one storm likely severe in De Witt
County. This threat will continue for another hour or two until the
boundary clears our CWA.

&&

.PREV DISCUSSION... /ISSUED 451 PM CDT Wed Apr 24 2019/

UPDATE...
Have removed all counties along and west of the Interstate 35
corridor from the severe thunderstorm watch. The severe thunderstorm
watch remains in effect until 7 pm for counties east of the I-35
corridor. However, that being said, activity is definitely waining
across the region, with showers being the predominant mode of
precipitation, with only a few lightning strikes here and there.
Rainfall rates have also come down significantly. An outflow is
beginning to race out ahead of the main broken line of showers across
the Coastal Plains, which will likely only continue to diminish the
activity. Isolated storms which formed off the higher elevations of
Coahuila west of the Rio Grande have indeed weakened significantly as
they moved east toward Maverick County and into a less favorable
environment. The most intense storms anywhere across the region
right now is the storm west northwest of College Station and another
in McMullen County just south of the region. High res convection
allowing models continue to show any lingering shower and
thunderstorm activity exiting east of the CWA by about 10 pm tonight.

PREV DISCUSSION... /ISSUED 258 PM CDT Wed Apr 24 2019/

SHORT TERM (Tonight)...
As expected, it has been an active weather day across the region.
Per GOES-16 water vapor imagery, the center of the mid level low is
currently located over the Big Bend region. The cold front is located
from near Lampasas south toward Faith Ranch along the Rio Grande and
moving east. An outflow boundary that was kicked off from the
overnight convection across the Dallas-Fort Worth area moved through
the region this morning, setting up shop across the Coastal Plains.
This has managed to temper the severe threat somewhat today, as most
storms became elevated. Also, persistent cloud cover has kept
instability lowered. With all that being said, a severe thunderstorm
watch remains in effect for the vast majority of the region through 7
pm, mainly for marginally severe hail and strong winds. The Flash
Flood Watch remains in effect through midnight tonight for portions
of the Hill Country and Austin metro, but this will likely be
cancelled early as precipitation will come to an end earlier than
expected. As of 2:30 pm, a broken line of showers and thunderstorms
which developed along the surface cold front exists from near Burnet
south toward Comfort and moving east. Rainfall amounts continue to be
manageable and no active convective warnings are in effect, although
some of these storms are likely producing some small hail, gusty
winds and brief periods of very heavy rain, especially across western
portions of Travis and Williamson Counties. This activity should be
reaching the I-35 corridor sometime in the 3 pm to 4 pm time frame.
High resolution convection allowing models show convection ending
fairly quickly from west to east this evening, with all remaining
precip clearing from the I-35 corridor by mid evening and completely
out of the CWA by late evening. Some post frontal elevated supercells
have developed off the mountains of northern Mexico, but those
should decay before crossing the Rio Grande. Clouds will linger for a
bit before clearing from west to east overnight tonight, with mild
temperatures expected.

LONG TERM (Thursday through Wednesday)...
Pleasant weather will return on Thursday and should continue through
early next week. Northwest flow aloft overspreads the region tomorrow
on the back side of the upper level trough as it exits northeast
into the Ohio Valley. Zonal flow and subtle ridging builds in on
Friday and continues through Monday. During this time frame, expect
dry weather and generally near normal temperatures.

By Monday evening, the next upper level system makes landfall across
Southern California and heads northeast toward the four corners
region. Much of the west-central CONUS will be under the influence of
broad troughing by Tuesday evening into Wednesday, including South
Central Texas, and this may reintroduce chances for showers and
thunderstorms to the forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              59  81  60  80  58 /  50  -    0   0   0
Austin Bergstrom Intl Airport  59  81  59  80  57 /  60  -    0   0   0
New Braunfels Muni Airport     58  82  58  81  56 /  50   0   0   0   0
Burnet Muni Airport            56  78  57  77  57 /  50   0   0   0   0
Del Rio Intl Airport           57  88  60  87  61 /  10   0   0   0   0
Georgetown Muni Airport        59  80  58  79  58 /  60  -    0   0   0
Hondo Muni Airport             56  86  58  85  57 /  30   0   0   0   0
San Marcos Muni Airport        58  82  58  81  56 /  50   0   0   0   0
La Grange - Fayette Regional   61  81  60  81  58 /  60   0   0   0   0
San Antonio Intl Airport       59  83  61  82  58 /  40   0   0   0   0
Stinson Muni Airport           59  83  61  82  58 /  40   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight CDT tonight for Blanco-Burnet-
Gillespie-Hays-Llano-Travis-Williamson.

&&

Aviation...Platt
Short-Term/Long-Term...05
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Apr 24, 2:25 PM CDT, 4 hours before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
225 PM CDT Wed Apr 24 2019

TXZ171>173-183>194-202>209-217>225-228-251015-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
225 PM CDT Wed Apr 24 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Numerous to widespread showers and thunderstorms are expected
this afternoon and tonight across eastern portions of the area.
Some of these storms could produce locally heavy rainfall as well
as become severe.

A Flash Flood Watch is in effect for portions of the eastern Hill
Country and Austin metro area, where between 1 and 3 inches of
rainfall are forecast and isolated higher amounts up to 5 inches.
These isolated higher amounts of rainfall may produce localized
flash flooding. Particular areas of concern are smaller creeks and
streams that respond faster to heavy rain and low-water crossings.
Outside of the watch area, generally 1/2 to 2 inches of rainfall
is forecast.

There is also a slight risk some storms could become severe, with
damaging wind gusts and hail the primary threat. Isolated
tornadoes can not be ruled out. The greatest threat for severe
storms will occur this afternoon and evening across the I-35
corridor, and this evening and overnight across the Coastal
Prairies.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter are encourage to submit rainfall and severe weather
reports.

In the hours before

Local storm report, Apr 24, 3:11 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 PM CDT WED APR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND GST     1 ESE LEANDER           30.56N 97.84W
04/24/2019  E60 MPH          WILLIAMSON         TX   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATED 50 TO 60 MPH
            THUNDERSTORM WIND GUSTS IN LEANDER.

&&

CVP
Special weather statement, Apr 24, 3:47 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
347 PM CDT Wed Apr 24 2019

TXZ173-192>194-242130-
Williamson TX-Bastrop TX-Lee TX-Travis TX-
347 PM CDT Wed Apr 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILLIAMSON...EAST CENTRAL
TRAVIS...NORTH CENTRAL BASTROP AND NORTHWESTERN LEE COUNTIES UNTIL
430 PM CDT...

At 346 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bartlett to near Taylor to 6 miles
southwest of Elgin. Movement was east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Taylor, Elgin, Granger, Manor, Bartlett, Thrall, Granger Dam,
Coupland, Knobb Springs, Laneport, Blue, Hoxie, Beyarsville,
Waterloo, Hare, Schwertner, Noack, Sandoval and Butler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Texas.

LAT...LON 3074 9727 3041 9714 3032 9714 3025 9751
      3055 9744 3084 9758 3084 9755
TIME...MOT...LOC 2046Z 265DEG 40KT 3080 9751 3056 9737 3031 9746

PLATT
Local storm report, Apr 24, 3:48 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 PM CDT WED APR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     2 S GEORGETOWN          30.61N 97.69W
04/24/2019  E60 MPH          WILLIAMSON         TX   PUBLIC

            PUBLIC REPORT OF ESTIMATED 60 MPH
            THUNDERSTORM WIND GUST.

&&

CVP
Local storm report, Apr 24, 3:57 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 PM CDT WED APR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 S GEORGETOWN          30.62N 97.69W
04/24/2019                   WILLIAMSON         TX   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN ON LEANDER ROAD JUST
            WEST OF IH-35. TIME OF EVENT ESTIMATED WITH
            RADAR.

&&

CVP
Special weather statement, Apr 24, 5:12 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
512 PM CDT Wed Apr 24 2019

TXZ221>224-242315-
Karnes TX-De Witt TX-Gonzales TX-Wilson TX-
512 PM CDT Wed Apr 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEWITT...KARNES...
SOUTHWESTERN GONZALES AND EAST CENTRAL WILSON COUNTIES UNTIL 615 PM
CDT...

At 512 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gillett to near Nell. Movement was east at
15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Kenedy, Karnes City, Yorktown, Kosciusko, Runge, Falls City,
Nordheim, Pandora, Gillett, Cestohowa, Westhoff, Coy City, Cotton
Patch, Gruenau, New Davy, Zunkerville, Sample, Paweleville, Choate
and Hobson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Texas.

LAT...LON 2868 9779 2867 9782 2872 9792 2869 9801
      2878 9809 2925 9794 2926 9730 2892 9739
      2892 9743 2867 9778
TIME...MOT...LOC 2212Z 266DEG 15KT 2912 9783 2877 9802

HUFFMAN
Local storm report, Apr 24, 6:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT WED APR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     YORKTOWN                28.98N 97.50W
04/24/2019                   DEWITT             TX   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN, MINOR ROOF DAMAGE.
            TIME OF EVENT ESTIMATED WITH RADAR.

&&

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:11 AM CDTSpecial Weather StatementEWXVal Verde34 min
Apr 24, 5:48 AM CDTSpecial Weather StatementEWXReal27 min
Apr 24, 7:10 AM CDTSpecial Weather StatementEWXReal35 min
Apr 24, 7:28 AM CDTSpecial Weather StatementEWXGillespie32 min
Apr 24, 8:53 AM CDTSpecial Weather StatementEWXBlanco52 min
Apr 24, 8:59 AM CDTSpecial Weather StatementEWXGuadalupe, Wilson46 min
Apr 24, 9:20 AM CDTSpecial Weather StatementEWXKinney40 min
Apr 24, 9:41 AM CDTSpecial Weather StatementEWXGonzales, Guadalupe49 min
Apr 24, 10:10 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lavaca65 min
Apr 24, 10:21 AM CDTAreal Flood AdvisoryEWXGonzales3 hr
Apr 24, 10:50 AM CDTSpecial Weather StatementEWXKerr40 min
Apr 24, 10:59 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kendall, Kerr61 min
Apr 24, 11:15 AM CDTSpecial Weather StatementEWXFayette45 min
Apr 24, 11:20 AM CDTSpecial Weather StatementEWXBandera40 min
Apr 24, 11:29 AM CDTSpecial Weather StatementEWXEdwards, Kinney46 min
Apr 24, 11:34 AM CDTAreal Flood AdvisoryEWXKendall, Kerr3 hr
Apr 24, 11:39 AM CDTSpecial Weather StatementEWXKendall51 min
Apr 24, 11:48 AM CDTSpecial Weather StatementEWXLavaca42 min
Apr 24, 11:53 AM CDTSpecial Weather StatementEWXBlanco52 min
Apr 24, 12:03 PM CDTAreal Flood AdvisoryEWXFayette, Lavaca117 min
Apr 24, 12:04 PM CDTSpecial Weather StatementEWXFayette41 min
Apr 24, 12:11 PM CDTSpecial Weather StatementEWXComal49 min
Apr 24, 12:16 PM CDTSpecial Weather StatementEWXKendall44 min
Apr 24, 12:22 PM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Real113 min
Apr 24, 12:24 PM CDTSpecial Weather StatementEWXFayette66 min
Apr 24, 12:54 PM CDTSpecial Weather StatementEWXKerr66 min
Apr 24, 12:58 PM CDTSpecial Weather StatementEWXFayette17 min
Apr 24, 1:13 PM CDTSpecial Weather StatementEWXBandera, Medina47 min
Apr 24, 1:48 PM CDTSpecial Weather StatementEWXGillespie42 min
Apr 24, 2:20 PM CDTSpecial Weather StatementEWXBurnet40 min
Apr 24, 2:44 PM CDTAreal Flood AdvisoryEWXBlanco, Kendall2 hr
Apr 24, 2:50 PM CDTAreal Flood AdvisoryEWXHays, Travis, Williamson3 hr
Apr 24, 2:58 PM CDTSpecial Weather StatementEWXWilliamson47 min
Apr 24, 3:08 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson39 min
Apr 24, 3:47 PM CDTSpecial Weather StatementEWXWilliamson43 min
Apr 24, 5:12 PM CDTSpecial Weather StatementEWXDeWitt, Karnes63 min
Apr 24, 5:30 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Lavaca60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.